Alert archive / Missouri / River Flood Warnings in 2019

River Flood Warning 341, NWS Kansas City, MO

August 30, 2019Howard County, Missouri

NWS Kansas City, MO issued this river flood warning at Aug 30, 2019, 3:07 PM CDT for Howard County, Missouri. It took effect at Aug 31, 2019, 2:30 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Aug 30, 2019, 3:07 PM CDT (20:07 UTC)
In effect from
Aug 31, 2019, 2:30 AM CDT
Expired
Aug 31, 2019, 2:04 AM CDT
In force
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

County Howard County, MO

The radar

The Pleasant Hill radar (KEAX), 141 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Moniteau Creek near Fayette (FYTM7).

Action stage
11 ft
Minor stage
16 ft
Moderate stage
21 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06909500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Aug 30, 2:56 PM CDT, 11 minutes earlier.

Area forecast discussion, Aug 30, 2:56 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
256 PM CDT Fri Aug 30 2019

.Discussion...
Issued at 256 PM CDT FRI AUG 30 2019

A well defined MCV moving through central MO will continue to
slowly track to the east, with precipitation chances slowly moving
east with it. Overnight, quiet weather conditions are expected.
Low clouds are still expected to redevelop over the area and/or
advect northward overnight into tomorrow morning. Another MCS
should develop in western KS this evening and overnight and may be
in eastern KS around daybreak. It seems more likely that this
system would track southwest of the forecast area so have really
lowered PoPs from tonight through tomorrow. Can't rule out some
light showers though so have kept some mention going. For Saturday
night into Sunday morning, most models show dry weather in the
forecast area as high pressure builds into the region. But there
may be another MCS track southwest of the area with a small chance
for showers building northward. Have again lowered PoPs for this
period to account for the shift in thinking. What's starting to
look more possible is widespread fog. With the high pressure ridge
nosing into the area, winds should be light. With the ample
ground moisture and cooler temperatures overnight, it seems like a
good setup for fog. The main uncertainty is whether we see low
stratus or fog, or some combination of both with thick low stratus
reducing how thick the fog ultimately gets.

For next week, Labor Day looks dry as we remain influenced by the
surface high. We should also warmer temperatures with lower cloud
coverage and winds turning to the south. The hot temperatures should
stay west of the area where deeper mixing may allow highs to climb
90s. Another front will move into the area Tuesday night into
Wednesday, bringing another chance for rain to the area. Behind that
front, cooler temperatures spread back into the area for the rest of
next work week.

&&

.Aviation...(For the 18Z TAFS through 18Z Saturday Afternoon)
Issued at 1116 AM CDT FRI AUG 30 2019

A mix of MVFR and VFR ceilings will persist this afternoon.
Conditions should trend to VFR later this afternoon. But this will
be short-lived as low-level moisture returns northward in the form
of low MVFR to IFR ceilings. Some minor visibility restrictions
are also possible. Once ceilings lower overnight, they should
persist low through the end of the forecast.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...CDB
Aviation...CDB
Hazardous weather outlook, Aug 30, 5:34 AM CDT, 9 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
534 AM CDT Fri Aug 30 2019

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-311045-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
534 AM CDT Fri Aug 30 2019

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Showers and thunderstorms anticipated today. Minor flooding
possible. No severe weather is expected.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Thunderstorms possible Saturday and Saturday night. Severe weather is
not expected with this activity at this time.

More detailed information can be accessed at...
https://www.weather.gov/eax/hwo

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 7:42 PM CDTSpecial Weather StatementEAXCass, Clay, Clinton, Henry, Jackson, Johnson and 1 more63 min
Aug 29, 7:50 PM CDTSpecial Weather StatementEAXAndrew, Gentry40 min
Aug 29, 8:24 PM CDTAreal Flood AdvisoryEAXAndrew, Atchison, Caldwell, Daviess, DeKalb, Gentry and 6 more6 hr
Aug 29, 8:32 PM CDTSevere Thunderstorm WarningEAXCaldwell, Daviess, DeKalb, Gentry, Grundy, Harrison and 1 more43 min
Aug 29, 8:36 PM CDTFlash Flood WarningEAXDaviess, DeKalb, Gentry, Grundy, Harrison, Livingston6 hr
Aug 29, 8:45 PM CDTSpecial Weather StatementEAXAndrew, Holt45 min
Aug 29, 9:16 PM CDTSevere Thunderstorm WarningEAXAndrew, Buchanan, DeKalb, Gentry, Holt44 min
Aug 29, 9:17 PM CDTFlash Flood WarningEAXAndrew, Atchison, DeKalb, Gentry, Holt, Nodaway6 hr
Aug 29, 9:44 PM CDTSpecial Weather StatementEAXMercer46 min
Aug 29, 9:57 PM CDTSevere Thunderstorm WarningEAXAndrew, Buchanan, Holt33 min
Aug 29, 10:29 PM CDTSpecial Weather StatementEAXBuchanan46 min
Aug 30, 1:12 AM CDTSpecial Weather StatementEAXCass, Jackson48 min
Aug 30, 1:31 AM CDTFlash Flood WarningEAXBates, Cass, Henry, Jackson, Johnson3 hr
Aug 30, 1:38 AM CDTRiver Flood WarningEAXJackson78 min
Aug 30, 2:10 AM CDTSpecial Weather StatementEAXBates, Cass50 min
Aug 30, 3:02 AM CDTAreal Flood AdvisoryEAXBates3 hr
Aug 30, 3:47 AM CDTRiver Flood WarningEAXClay, Platte105 min
Aug 30, 4:04 AM CDTSpecial Weather StatementEAXBates41 min
Aug 30, 4:25 AM CDTAreal Flood WarningEAXBates, Cass, Henry6 hr
Aug 30, 4:28 AM CDTRiver Flood WarningEAXLinn, Livingston39 hr
Aug 30, 4:28 AM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston3 days
Aug 30, 4:28 AM CDTRiver Flood WarningEAXCarroll, Chariton64 hr
Aug 30, 4:34 AM CDTRiver Flood WarningEAXClay, Ray8 hr
Aug 30, 4:39 AM CDTRiver Flood WarningEAXCass, Henry, Johnson50 hr
Aug 30, 4:39 AM CDTRiver Flood WarningEAXBates, Cass, Henry70 hr
Aug 30, 7:29 AM CDTRiver Flood WarningEAXBuchanan18 hr
Aug 30, 7:54 AM CDTRiver Flood WarningEAXJohnson, Pettis43 hr
Aug 30, 7:54 AM CDTRiver Flood WarningEAXCooper, Saline4 days
Aug 30, 8:01 AM CDTRiver Flood WarningEAXDaviess, Gentry35 hr
Aug 30, 8:37 AM CDTRiver Flood WarningEAXBates5 days
Aug 30, 9:39 AM CDTRiver Flood WarningEAXBuchanan, Platte24 hr
Aug 30, 10:33 AM CDTAreal Flood WarningEAXBates, Cass, Henry12 hr
Aug 30, 3:06 PM CDTRiver Flood WarningEAXCooper48 hr
Aug 29, 8:51 PM CDTRiver Flood WarningEAXAtchison, Leavenworth32 hr
Aug 29, 10:54 PM CDTSpecial Weather StatementEAXAtchison, Doniphan, Leavenworth, Wyandotte36 min
Aug 30, 2:24 AM CDTSevere Thunderstorm WarningEAXLinn, Miami51 min
Aug 30, 4:44 AM CDTRiver Flood WarningEAXAtchison15 hr
Aug 30, 6:36 AM CDTRiver Flood WarningEAXLinn4 days
Aug 30, 8:37 AM CDTRiver Flood WarningEAXMiami49 hr

Nearby

River Flood Warnings in Missouri, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.